Chronicles of Life with Multiple Sclerosis
Despite having submitted my disability paperwork (which THEY told me would take 90 days to process), having absolutely no income because of this shitty illness and because my old job didn’t pay into disability long enough and If I make a single dollar above the poverty level I lose everything… SSI, health care, everything… this is my typical day with Sallie Mae. Clearly they are SO sorry to hear about my disability.
If I mute the phone I miss calls from docs with openings, pharmacies calling to tell me I need 3 mo prescriptions, and potential studies that might help me make a few bucks… if I leave the ringer on? I have an anxiety attack because the phone rings every five seconds.
This is EVERY FUCKING DAY. Yesterday I accidentally opted for a panic attack while hoping my doc would call with an opening. oops.
I won’t even mention how that stress affects me. I will mention how I answer, tell them I’ve submitted the paperwork and am waiting, they say they’ll hold the calls, and an hour later I get another call.
How is this not harassment?!
So this basically I have some questions for my fellow ms’ers who are on tecfidera that was recently approved this year. I will be going on hopefully next week after I see my ms specialist. My neurologist suggested it but wanted to double check with the specialist on her views. I am so excited to actually not be shooting myself up 3 x a week. I was getting terrible bruises and site reactions that swelled up and just overall I was miserable constantly. SO questions are….
- How long did it take for your body to adjust to ‘normalacy’ again?
- How well did you respond to medicine?
- Anything I should be worried about and/or you want to pass down from experience with this type of treatment?
Very interested in everyones experiences! I have had such bad reactions to so many meds, and have gone through so many tests, prior auths, etc to get there that I think my doc wants to kill me.. also I’m sort of wary of trying again considering every time Its intolerable side effects. I’ve heard so many good things about tecfidera I’ve been thinking about trying but.. tI’m on Med #5.5 (aka back on med number 2 being the least intolerable) and I’m just not sure its worth the potential. At some point, as my doc says, I have to pick the side effects I am ‘willing’ to tolerate and try to adjust. I feel like thats all I’ve been doing.. trying to adjust to something. Point is, really interested in how you all are tolerating/feeling about it?
It literally does ONE thing right.
It keeps me awake. That’s cool and stuff, I guess.
My heart was explosive the first few days, now it’s down to a dull roar.
I feel a little like the layer underneath my skin is vibrating very softly. Enough to feel funny, but not actually shake.
Problem: Unlike adderall, this is not a spoon providing medication. I can take provigil, have a 178 heart rate and STILL not have any motivation to even get out of bed to take a piss.
SO, that brings us to today. I took a provigil this morning and now I’m about to take a VERY small amount of adderal, 5mg, to see if maybe I can both be awake AND function, even at a minimal level, without my heart physically exploding.
As far as I understand from my cardiologist, my heart feels fucking awful, but is “technically” okay from an ” are you dying” standpoint.
If I don’t post tomorrow, you can safely assume my heart exploded all dramatic like a True Blood Vampire. Demand they write ” told you I was sick” on my tombstone ( haha, who am I kidding, I can’t afford a tombstone lol)
That gif is made of 1000000 types of win. I do hope you manage to post tomorrow. This is very similar to my experience with Provigil. I hope the adderall helps some and/or you can wean back to your regular regime without dying (though I’ll happily craft you a tombstone out of an empty tombstone pizza box and some popsicle sticks. Ya know, for back up purposes if you want)
I tried provigil a few months ago after my doc was concerned about addiction and thought maybe the adderall was causing the fainting episodes I was having (though I was told a week earlier it was likely POTS).
Well I was on it for 2 weeks and a few days and this is a pretty quality description of how I felt on it. It did nada for me, as far as promoting functional awake time. It kept my eyes open but did nothing for fog (except maybe worsen it) and it gave me heart rate fluctuations like WHOA. Since prior to the change I was told I likely have POTS that was concerning to me. Also made me wonder why the hell my doc was going this route. It also gave me a wicked stomach ache and nausea constantly. Basically trying to do anything would lead to breaking a sweat, dropping BP, increasing heart rate, and all those fun things I already felt shitty with but without that hour or so of sorta functioning.
I hated it and left a message for my doc saying I was going to switch back. no call back indicated to me that It wasn’t a big tragedy to do so. I waited a few days and went back on the adderall. Not surprising that I had a bad reaction, seems my MO when it comes to new meds (Especially new meds that require a gazillion prior authorizations and lots of harassment of my insurance company and doc to actually get filled). I felt a bit bad that after a month of working to get the prescription approved I was quickly saying “HELL TO THE NO!”. Clearly provigil sucked enough that my guilt didn’t even get me to stay on it longer.
It also put me a bit on edge with my doc. All the addiction talk and need to take me off one of the few meds that I feel actually does something slightly positive for me, the frustration he seemed to show with my side effects etc, made me a little more afraid to talk to him about my symptoms. I like my doc, really. I know that much of this is past experience paranoia.. or what I like to call Chronic Illness Doctor PTSD. Still, its my reaction. Maybe its why I’ve been waiting to see him despite my increasing symptoms.. maybe its why, despite a new and severe hip pain and some pretty interesting streaks in my vision i’ve been ‘hoping it’ll pass’ for 5 weeks. Then again, while my MS-aversary is july 1st, I’m in the midst of the “weeks of being blind and thinking it was a cat allergy” anniversary. Guess I have a habit of hoping things will pass.
I have MS and every day I have to give myself an injection. There are 7 injection sites that I have to rotate through, so that every day of the week I inject a different place.
The reason for this is that the injections…
A. Hurt. A lot.
B. Cause bruising and swelling, big blister like thing sometimes.
C. After a while cause something called lipoatrophy, which is the destruction of the tissue under my skin.
On a monday and Tuesday I inject into my thigh and because the thigh has a huge muscle in it, the stuff that I inject hurst waaaay more than anywhere else on the body. Instead of just irritating and stinking the fat tissue, it irritates the muscle.
This means that it fucking hurts and for about a half hour I cannot move my leg without pretty bad pain.
Fuck you MS.